MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US HP QUICK DRILL PINS 6PK; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS

DEPUY ORTHOPAEDICS INC US HP QUICK DRILL PINS 6PK; DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Catalog Number 950502072
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 06/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During the surgery one of the pins (hp quick drill pins, 950502072 or hp threaded pins, 950502088) snapped and broke in the sigma hp power pin driver (9505-02-071).This remained in the pin driver and therefore the pin driver could not be used during the remainder of the case.As a result, please do not charge the hospital for one missing a pin or the pin driver damage as this happen during use.I am unaware of which kit the missing pin and damage to the pin driver occurred, therefore please can this be noted on both bookings.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Investigation summary the device associated with this report was not returned.The investigation could not verify or identify any product contribution to the reported event with the information provided as the reported device was not returned for evaluation.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned.The investigation could not verify or identify any product contribution to the reported event with the information provided as the reported device was not returned for evaluation.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.On 12/07/2018 - pi re-open: device received in (b)(4).Examination of the returned pins could not identify the reported fracture.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HP QUICK DRILL PINS 6PK
Common Device Name
DRILLS (BITS, SLEEVES, GUIDES) : DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7682742
Report Number1818910-2018-64320
Device Sequence Number1554732
Product Code LXH
UDI-Device Identifier10603295227885
UDI-Public10603295227885
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number950502072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer08/31/2018
10/16/2018
12/07/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date09/03/2018
10/19/2018
12/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1